MAUDE Adverse Event Report: BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I; INTRAVASCULAR CATHETER
Catalog Number 383313
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter yel 24ga x.75i safety shield failed 1.According to the description of the complaint reported by the technical area, the catheter has a blind cut, which is difficult to pierce the skin.2.There is no feedback system; when we pull the needle to check for backflow, there is no way of repositioning it because it activates the safety set.3.The safety set is difficult to activate (to pull the probe out), requiring at least two professionals to handle it, and often the puncture is missed and the child has to be retried.
 
Event or Problem Description
No additional informaiton received.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 3304668, sku is 383313, assembly in (b)(6) plant on (b)(6) 2023, lot quantity is (b)(4).Review the in-process test record and outgoing test report for above two lots, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations or rework activities for this lot return sample analysis: no sample returned; no pictures of defect sample provided.Retain sample analysis: sampling (b)(4) from the retain sample of the same lot to check catheter status/appearance, and perform product safety activation function test, no catheter damage and test result are within specification.Refer to the attachment for retain sample test report.Possible cause analysis: the complaint reports that catheter damage, the possible cause will be: catheter raw material defect or damaged during assembly the manufacture process already have control procedures as below to prevent such possible risk: 1.100% visual inspection for catheter is performed after tipping, defect/damage catheter will be rejected 2.Qc sampling check will check catheter appearance.There is no sample returned, no images of defect feature provided, so cannot identity the defect feature, the root cause is not clear.The possible cause for safety activation failure will be: 1.The assembly status between outer shield and rubber is not good, the rubber is not pressed to the end during assembly 2.Product safety shield is pulled during manual assembly flow or manual packaging.Current manufacture already has control procedures as below to defect and prevent this kind of defect: 1.100% inspection for the gap between outer and rubber is performed at the last station of assembly 2.Both in-process and outgoing sampling check will test the separation force between rubber and outer shield there is no defect sample returned, also no defect sample picture provided, without this, we cannot identify the actual defect feature, so the root cause of this case is not clear.But based on the ifu description, hold the puller and keep the component adown can activate needle safety function successfully.We confirmed the retained sample, no catheter defect detected, related test results are within product specifications, so the root cause is not clear for this case.

Brand Name
BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20408237
Report Number3002601200-2024-00504
Device Sequence Number3378931
Product Code FOZ
UDI-Device Identifier00382903833139
UDI-Public(01)00382903833139(11)231031(17)271031(10)3304668
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383313
Device Lot Number3304668
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown